Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 298, NWS Atlanta, GA

June 15, 2011Dade County, Walker County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2011, 3:42 PM EDT for Dade County, Walker County, Georgia. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2011, 3:42 PM EDT (19:42 UTC)
Expired
Jun 15, 2011, 4:30 PM EDT
In force
48 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Dade County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 3:55 PM EDTHAIL 12 Nw Rising Fawn, GAPILOT TRUCK STOP IN RISING FAWN REPORTED QUARTER SIZED HAIL FELL WITH THE STORM.
Jun 15, 4:30 PM EDTHAIL 0.75Lafayette, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 12:52 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WUUS52 KFFC 151942
SVRFFC
GAC083-295-152030-
/O.NEW.KFFC.SV.W.0298.110615T1942Z-110615T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DADE COUNTY IN NORTHWEST GEORGIA
  CENTRAL WALKER COUNTY IN NORTHWEST GEORGIA

* UNTIL 430 PM EDT

* AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED WEST OF RISING 
  FAWN...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CLOUDLAND CANYON STATE PARK...COOPER HEIGHTS AND CHICKAMAUGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3490 8527 3462 8526 3464 8554 3486 8559
TIME...MOT...LOC 1941Z 265DEG 28KT 3475 8566

$$
1 follow-up statement
884 
WWUS52 KFFC 152018
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT WED JUN 15 2011

GAC083-152028-
/O.CAN.KFFC.SV.W.0298.000000T0000Z-110615T2030Z/
DADE GA-
418 PM EDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DADE COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

LAT...LON 3467 8549 3469 8549 3477 8545 3484 8545
      3488 8543 3490 8527 3462 8526 3464 8551
      3465 8551
TIME...MOT...LOC 2018Z 266DEG 26KT 3476 8534

$$

GAC295-152030-
/O.CON.KFFC.SV.W.0298.000000T0000Z-110615T2030Z/
WALKER GA-
418 PM EDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL WALKER COUNTY...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
COOPER HEIGHTS...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LINWOOD...LAFAYETTE AND CHICKAMAUGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3467 8549 3469 8549 3477 8545 3484 8545
      3488 8543 3490 8527 3462 8526 3464 8551
      3465 8551
TIME...MOT...LOC 2018Z 266DEG 26KT 3476 8534

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:54 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 15, 1:54 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
154 PM EDT WED JUN 15 2011

.PREV DISCUSSION... /ISSUED 113 PM EDT WED JUN 15 2011/

UPDATE FOR WATCH...
A WEAK WARM FRONT WILL DRIFT EASTWARD ACROSS NORTH GA THIS AFTERNOON
AND EARLY EVENING. BEHIND THE WARM FRONT...EXPECT A SURGE OF WARM...
MOIST AND UNSTABLE AIR TO SPREAD OVER THE REGION DURING MAX HEATING.
THIS COUPLED WITH A STRONG UPPER DISTURBANCE WILL BRING A GOOD
CHANCE OF THUNDERSTORMS TO MUCH OF NORTH GA THIS AFTERNOON AND
THROUGH THE EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...
WITH STRONG DOWNBURST WINDS TO 60 MPH AND LARGE HAIL THE MAIN
THREATS. THE GREATER THREAT OF SEVERE STORMS APPEARS TO BE GENERALLY
ALONG AND NORTH OF A ROME TO JASPER TO HELEN LINE WHERE A SEVERE
THUNDERSTORM WATCH HAS BEEN POSTED UNTIL 8 PM THIS EVENING. ALTHOUGH
THE WATCH AREA HAS THE GREATER POTENTIAL FOR STRONG STORMS... ALL
COUNTIES ACROSS NORTH GA WILL BE VULNERABLE TO ISOLATED
THUNDERSTORMS THROUGH THE EVENING. MODELS SUGGEST SHOWERS WITH
POSSIBLE A FEW EMBEDDED THUNDERSTORMS COULD LINGER ACROSS MUCH OF
NORTH GA OVERNIGHT...BUT THE THREAT OF STRONG TO SEVERE STORMS IS
EXPECTED TO GREATLY DIMINISH BY MID-LATE EVENING WITH LOSS OF
DAYTIME HEATING AND THE STRONGER UPPER DISTURBANCE PUSHING EAST.
/39

PREV DISCUSSION... /ISSUED 715 AM EDT WED JUN 15 2011/

SHORT TERM /TODAY THROUGH FRIDAY/...
MODELS CONTINUE TO SHOW AN INCREASE IN DEEPER MOISTURE ACROSS MUCH
OF THE COUNTY WARNING AREA THIS AFTERNOON INTO TONIGHT AS A WEAK
FRONTAL BOUNDARY STRETCHING ACROSS SOUTH CENTRAL GEORGIA DRIFTS
NORTHWARD AND A SHORTWAVE MOVES SOUTHEAST FROM THE OH-TN VALLEY
REGION. BEST PRECIP COVERAGE STILL EXPECTED ACROSS NORTH GEORGIA
WHERE BETTER UPPER SUPPORT NOTED...AND WILL CONTINUE GOOD CHANCE
TO LIKELY POPS THERE. STRONG TO SEVERE STORMS POSSIBLE...ESPECIALLY
ACROSS EXTREME NORTHERN COUNTIES WHERE BEST CAPE AND SHEAR VALUES
EXPECTED. STORM PREDICTION CENTER ALSO OUTLOOKING PORTIONS OF THIS
AREA IN SLIGHT RISK OF SEVERE...WITH DAMAGING WINDS AND HAIL BEING
THE MAIN THREATS. BY THURSDAY...BEST UPPER SUPPORT SHIFTS EAST OF
THE STATE BUT WITH REMNANTS OF WEAK BOUNDARY STILL IN THE AREA
SLIGHT CHANCE TO CHANCE POPS STILL SEEM IN ORDER. MODELS SIMILAR
WITH ANOTHER WEAK IMPULSE TRACKING ACROSS THE OH-TN VALLEY REGION
FRIDAY AND WILL HOLD ON TO SLIGHT CHANCE POPS FOR MUCH OF OUR
AREA. TEMPS WILL BE A CHALLENGE. IN SPITE OF INCREASED CLOUD
COVERAGE AND PRECIP CHANCES...WARM TEMPS CONTINUING ESPECIALLY
ACROSS CENTRAL GEORGIA WHERE MID TO UPPER 90S EXPECTED.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UPPER RIDGE BUILDS BACK ACROSS THE AREA OVER THE WEEKEND...
CONTINUING INTO EARLY NEXT WEEK. LESSENING CHANCES FOR PRECIP AND
WARMER TEMPERATURES WILL BE THE RULE. WILL HOLD ON TO SLIGHT
CHANCE POPS...MAINLY IN THE MOUNTAINS WHERE TERRAIN WILL HAVE
SOME AFFECT.

49

&&

.AVIATION...
18Z UPDATE...
BIGGEST CHALLENGE WITH THIS ISSUANCE IS TIMING OF CONVECTION AND
WIND. ALREADY CONVECTION ACROSS NORTH GEORGIA AND EXPECT TSTORMS
TO MOVE INTO ATL METRO AREA AROUND 22Z. LOW CONFIDENCE IN THIS
TIMING BUT OVERALL IT SHOULD BE AN EVENING INTO THE NIGHT EVENT.
NOT CONFIDENT ENOUGH TO PUT IN TEMPO IN THE MCN AND CSG TAFS SO
WENT WITH CB FOR NOW. WINDS WILL BE VRB THIS AFTERNOON WITH A SW
COMPONENT..THEN VRB AGAIN OVERNIGHT. EXPECT STRONG WIND GUSTS IN
THE THUNDERSTORMS.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON CIGS AND VSBYS EXCEPT MEDIUM CONFIDENCE WITH
CIGS AND VSBYS IN THUNDERSTORMS. LOW CONFIDENCE ON TIMING OF
CONVECTION AND WIND DIRECTION.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          92  69  92  68 /  20  40  30  10
ATLANTA         92  72  92  72 /  20  40  20  10
BLAIRSVILLE     83  63  85  61 /  50  60  30  10
CARTERSVILLE    91  66  93  63 /  50  60  20  10
COLUMBUS        96  72  95  72 /  20  30  20  20
GAINESVILLE     89  68  91  68 /  30  50  30  10
MACON           96  70  94  69 /  10  30  20  10
ROME            92  68  95  65 /  60  60  20  10
PEACHTREE CITY  93  66  92  65 /  20  40  20  10
VIDALIA         97  75  95  73 /  10  30  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...
FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...
UNION...WALKER...WHITE...WHITFIELD.

&&
Hazardous weather outlook, Jun 15, 12:55 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EDT WED JUN 15 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1255 PM EDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA LATE THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
STRENGTHENING NORTHWEST FLOW ALOFT WAS NOTED ACROSS THE REGION AS
A STRONG UPPER-LEVEL DISTURBANCE WAS MOVING FROM THE CENTRAL
PLAINS TOWARD THE TENNESSEE VALLEY. A WEAK WARM FRONT ACROSS SOUTH
GEORGIA WILL DRIFT BACK NORTH INTO NORTH GEORGIA TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND TONIGHT
WILL BE DAMAGING WINDS. FREQUENT LIGHTNING CAN ALSO BE EXPECTED.
SOME OF THE THUNDERSTORMS ACROSS NORTH GEORGIA WILL ALSO BE CAPABLE
OF PRODUCING QUARTER-SIZED HAIL. THUNDERSTORMS ARE EXPECTED TO MOVE
INTO NORTHWEST GEORGIA AROUND 1 PM EDT...AND MOVE SOUTHEAST REACHING
ATLANTA AROUND 6 PM EDT AND MACON BY 10 PM EDT. THE MOST LIKELY AREA
FOR SEVERE THUNDERSTORMS WILL BE NORTH OF A LINE FROM CEDARTOWN...TO
ALPHARETTA...TO GAINESVILLE BETWEEN 1 PM AND 10 PM EDT.

.DISCUSSION...
A STRONG SHORT WAVE...EMBEDDED WITHIN WEST-NORTHWEST FLOW
ALOFT...WILL MOVE FROM THE CENTRAL PLAINS TOWARD THE EASTERN
TENNESSEE VALLEY AND MID-ATLANTIC REGION DURING THE NEXT 24 HOURS.
UNUSUALLY STRONG SHEAR FOR MID-JUNE WILL ACCOMPANY THIS SYSTEM. BY
EVENING...35 TO 40 KNOTS OF LOW-LEVEL SHEAR IS EXPECTED TO TRAVERSE
THE NORTHERN SECTION OF THE STATE. WITH HIGH TEMPERATURES AGAIN WELL
INTO THE 90S AND DEWPOINTS RISING INTO THE MID 60S...CAPE VALUES
WILL EXCEED 3000 J/KG ACROSS PARTS OF NORTH CENTRAL AND NORTHWEST
GEORGIA BY LATE AFTERNOON. LIFTED INDICES WILL DROP TO AS LOW AS -8
IN THIS SAME REGION. THIS COMBINATION OF PARAMETERS WILL SUPPORT
SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS EAST CENTRAL AND
MIDDLE GEORGIA EARLY THURSDAY...WITH ISOLATED SEVERE THUNDERSTORMS
POSSIBLE ACROSS THE EASTERN SECTIONS OF MIDDLE GEORGIA THURSDAY
AFTERNOON. OTHERWISE...THERE IS A CHANCE OF THUNDERSTORMS EACH DAY
FRIDAY THROUGH TUESDAY...PRIMARILY DURING THE AFTERNOON AND EVENING
HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS ACROSS NORTH GEORGIA SHOULD BE
PREPARED FOR ACTIVATION AFTER 3 PM EDT...AND ACROSS CENTRAL GEORGIA
AFTER 7 PM EDT TODAY. SPOTTERS CAN ALSO SUBMIT REPORTS OF SEVERE
WEATHER ONLINE AT WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 15, 1:26 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
126 PM EDT WED JUN 15 2011

GAZ001>003-151815-
126 PM EDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER...CATOOSA
AND DADE COUNTIES UNTIL 215 PM EDT...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOOKOUT MOUNTAIN...MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALKER...
CATOOSA AND DADE COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE CHATTANOOGA VALLEY...FAIRVIEW...LOOKOUT
MOUNTAIN...WILDWOOD...FORT OGLETHORPE...LAKEVIEW...BOYNTON...INDIAN
SPRINGS...GRAYSVILLE...RINGGOLD AND SALEM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3498 8498 3497 8499 3492 8501 3490 8542
      3499 8543 3499 8498
TIME...MOT...LOC 1725Z 265DEG 33KT 3503 8532
Local storm report, Jun 15, 1:44 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             5 E ROSSVILLE           34.98N 85.20W
06/15/2011  E1.00 INCH       CATOOSA            GA   TRAINED SPOTTER

            TRAINED STORM SPOTTER REPORTED QUARTER SIZED HAIL OVER
            CATOOSA COUNTY NEAR THE TENNESSEE STATE LINE.

&&

DEESE
Special weather statement, Jun 15, 1:59 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
159 PM EDT WED JUN 15 2011

GAZ003>005-151830-
159 PM EDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN WHITFIELD...MURRAY AND CATOOSA COUNTIES UNTIL 230 PM EDT...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORTH OF COHUTTA THROUGH WEST OF VARNELL...
MOVING EAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS WHITFIELD...MURRAY AND CATOOSA COUNTIES THROUGH 230 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COHUTTA...
VARNELL...GREGORY...TENNGA...BEAVERDALE...SUMAC...CISCO...ETON...
CRANDALL AND CONASAUGA LAKE. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3499 8462 3486 8462 3483 8459 3482 8473
      3484 8500 3486 8506 3488 8501 3491 8502
      3491 8501 3497 8499 3499 8498
TIME...MOT...LOC 1759Z 277DEG 34KT 3507 8486 3496 8490
          3489 8502
Local storm report, Jun 15, 2:11 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             RINGGOLD                34.92N 85.11W
06/15/2011  E0.88 INCH       CATOOSA            GA   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL SIZED HAIL AT THE INTERSECTION OF
            HIGHWAY 41 AND INDIAN SPRINGS ROAD.

&&

DEESE
Special weather statement, Jun 15, 2:30 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EDT WED JUN 15 2011

GAZ006-007-151915-
230 PM EDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN FANNIN AND GILMER COUNTIES UNTIL 315 PM EDT...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER THE COHUTTA WILDERNESS...MOVING EAST AT 40
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS FANNIN AND GILMER COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE THE COHUTTA WILDERNESS...JONES
MILL...HIGDON...COLWELL...MOUNTAINTOWN...EPWORTH...MCCAYSVILLE-
COPPERHILL...BLUE RIDGE...CHERRY LOG...MINERAL BLUFF...LOVING...
MORGANTON...HEMP...DIAL AND HURST. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS AND RISING WATER ON CREEKS AND STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3499 8414 3495 8418 3489 8411 3485 8414
      3481 8414 3480 8413 3475 8415 3472 8436
      3473 8465 3478 8464 3482 8458 3486 8462
      3499 8462
TIME...MOT...LOC 1829Z 284DEG 34KT 3501 8454 3486 8461
          3484 8472

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:26 PM EDTSpecial Weather StatementFFCCatoosa49 min
Jun 15, 1:34 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker41 min
Jun 15, 1:59 PM EDTSpecial Weather StatementFFCMurray31 min
Jun 15, 2:30 PM EDTSpecial Weather StatementFFCFannin45 min
Jun 15, 4:08 PM EDTSpecial Weather StatementFFCChattooga52 min
Jun 15, 4:27 PM EDTSpecial Weather StatementFFCFloyd48 min
Jun 15, 4:33 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield42 min
Jun 15, 5:08 PM EDTSpecial Weather StatementFFCFloyd, Polk37 min
Jun 15, 5:16 PM EDTSpecial Weather StatementFFCGilmer, Murray44 min
Jun 15, 5:17 PM EDTSpecial Weather StatementFFCCherokee43 min
Jun 15, 5:32 PM EDTSpecial Weather StatementFFCCobb, Paulding43 min
Jun 15, 5:33 PM EDTSpecial Weather StatementFFCPickens27 min
Jun 15, 5:44 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk37 min
Jun 15, 5:52 PM EDTSevere Thunderstorm WarningFFCCobb, Paulding38 min
Jun 15, 6:00 PM EDTSpecial Weather StatementFFCForsyth45 min
Jun 15, 6:07 PM EDTSevere Thunderstorm WarningFFCForsyth, Hall38 min
Jun 15, 6:15 PM EDTSpecial Weather StatementFFCTowns30 min
Jun 15, 6:19 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson, Paulding, Polk41 min
Jun 15, 6:20 PM EDTSpecial Weather StatementFFCWhite10 min
Jun 15, 6:29 PM EDTSpecial Weather StatementFFCCobb46 min
Jun 15, 6:37 PM EDTSpecial Weather StatementFFCPolk53 min
Jun 15, 6:45 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas45 min
Jun 15, 6:48 PM EDTSpecial Weather StatementFFCForsyth, Hall42 min
Jun 15, 6:55 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett50 min
Jun 15, 7:10 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Douglas, Fayette, Fulton65 min
Jun 15, 7:29 PM EDTSpecial Weather StatementFFCClarke31 min
Jun 15, 7:35 PM EDTSpecial Weather StatementFFCMadison25 min
Jun 15, 7:36 PM EDTSpecial Weather StatementFFCCatoosa39 min
Jun 15, 7:37 PM EDTSevere Thunderstorm WarningFFCGwinnett, Walton53 min
Jun 15, 7:41 PM EDTSpecial Weather StatementFFCOconee19 min
Jun 15, 7:51 PM EDTSpecial Weather StatementFFCPolk39 min
Jun 15, 7:53 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale67 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.